Radiotherapy-Induced Vitiligo in a Patient with Carcinoma Buccal Mucosa: A Case Report XD06-XD07
Dr. Sunil Choudhary,
Assistant Professor Department of Radiotherapy & Radiation Medicine, Institute of Medical Sciences,
Banaras Hindu University, Varanasi-221005, India.
Vitiligo significantly affects self-esteem and deteriorates the quality of life of affected persons. Radiotherapy has several early and late effects but it is not known to induce vitiligo. This is a case report of a patient suffering from carcinoma buccal mucosa that had developed vitiligo in the radiotherapy portal. To the best of my knowledge this is a one of the first case reports of its kind as this patient had no history of vitiligo but developed it soon after radiotherapy. Since radiotherapy is an essential component of cancer management, the radiation oncologist must be aware of this toxicity of radiotherapy. Choosing the high energy of photon beam may reduce the risk of such toxicities.